I've had the Mirena IUD for 1.5 years and it's been alright. I don't ever get my period, but I do get cyclical cramping/pms type symptoms, just no bleeding. For the last few weeks I have had only what I can describe as pregnancy symptoms, minus the extremely tender breasts, but I don't know if that could be different because I am still breastfeeding...?
My symptoms are:
-restless leg syndrome at night (this was my first pregnancy symptom with my daughter, and I have never had it at any other point in my life, except puberty)
-weight gain/bloated (5 lbs)
-carpal tunnel (this developed during my pregnancy with DD and never fully recovered, but it's suddenly really bad again)
-swollen hands/feeling hot/veins thick with blood (it's not really that much warmer here in the PNW even though it's summertime, so I don't know why I'm feeling so much hotter all the time)
-my temperature has constantly been 99/99.5 for days, with no symptoms of anything viral happening
-occasional nausea, eating a lot, hungry in the middle of the night
My question to all of you is -- does this warrant a pregnancy test? Could it just be hormonal stuff happening maybe because of the Mirena? I have an appointment scheduled for next week to remove the IUD because last week I decided I wanted to get my period again, feeling like it's unhealthy not to for a year and a half. I'm also hoping that if this is just the Mirena causing these hormonal feelings and not a pregnancy, I'll feel better after taking it out.
I think once you get it removed next week you might be able to better figure out what's going on with your body. Hopefully all of the symptoms will clear up and you'll know it was the Mirena. But, if you really feel pregnant, take a home pregnancy test and see what you get. You never know.
Can you feel the strings? My mirena fell out without me noticing and I got pregnant right away. I checked the strings monthly. Don't know how you couldn't notice it falling out but there ya have it.
Mama to 3 daughters, expecting #4
i cant feel my strings at all. i had mine put in a little over a year ago after i had my son. it took the dr over 45 min to get it in. my cervix is complicated lol
anyways the past few weeks ive been feeling different.
my cycles are way off. sometimes i just have cramping and nothing else. the last 2 cycles were soo close together..i think i had 2 in one month! but it was mostly cramping,fatigue, and very little spotting.
i had the same symptoms when i got preg on the depo shot. my fiance says we need to do a test..im chalking it all up to hormones and my meds...
I have had and am having again pregnancy symptoms from the Mirena. I stopped feeding 10 months ago but still have some milk..I seem to get more when I have the symptoms. I can see my stomach moving just as if i had a baby growing inside. I get dizzy and get the occasional headache (which I never usually suffer from). I also get car sickness and my varicous veins seem to go nuts. My body aches and I am very tired. I also have tenosynovitis which seems to become aggravated. I also have put on a little weight but thats probably because of my appetite increasing in the evening.
The first time this happened it only lasted a month. This time around its going on for longer. I have had my Mirena for about a year and a half. Ive also noticed with these fake symptoms that my face gets oilier and the skin on my body gets drier and I tend to loose my sex drive..which has been increased dramatically since having it in.
I plan to keep mine in regardless as I had very bad periods with lots of cramping and clots. It does mess with your head a bit taking tests when you are unsure but I weigh up the pros and cons and the pros are greater for me. I thought I was given all the information I needed to make this choice but not once do I recall any of my doctors saying that I could experience phantom pregnancies. If you take a look around at some of the sites like these you will find there are alot of women like us.
I can only suggest if in doubt go to a doctor or several. If it all gets too much perhaps you need to rethink the Mirena choice.